Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 19, NWS Las Vegas, NV

June 27, 2007Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 27, 2007, 2:31 PM MST for Mohave County, Arizona. It took effect at Jun 27, 2007, 3:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 2:31 PM MST (21:31 UTC)
In effect from
Jun 27, 2007, 3:00 PM MST
Expired
Jun 27, 2007, 8:00 PM MST
In force
5 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3143 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 272131
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
231 PM PDT WED JUN 27 2007

...A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF NORTHWEST
ARIZONA UNTIL 8 PM MST THIS EVENING...

.GUSTY SOUTHWEST WINDS FROM THE ARIZONA STRIP SOUTHWARD TO THE
HUALAPAIS COMBINED WITH EXTREMELY LOW RELATIVE HUMIDITY AND
DANGEROUSLY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL
THIS AFTERNOON AND EARLY EVENING.

AZZ102-280545-
/O.NEW.KVEF.FW.W.0019.070627T2200Z-070628T0300Z/
/O.NEW.KVEF.FW.A.0011.070629T1900Z-070630T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
231 PM MST WED JUN 27 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

EXPLOSIVE FIRE GROWTH CONDITIONS EXIST OVER PARTS OF NORTHWEST
ARIZONA DUE TO GUSTY SOUTHWEST WINDS COUPLED WITH EXTREMELY LOW RH
VALUES. ALTHOUGH DIMINISHING WINDS WILL BRING AN END TO THE RED
FLAG CONDITIONS SHORTLY AFTER SUNSET THE FIRE DANGER WILL REMAIN
EXTREMELY CRITICAL BECAUSE OF POOR RECOVERY AND EXCEPTIONALLY DRY
FUELS.

SOUTHWEST WINDS WILL INCREASE AGAIN FRIDAY AFTERNOON ACROSS MUCH
OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. WITH AFTERNOON RELATIVE
HUMIDITIES LESS THAN 5 PERCENT AND DANGEROUSLY DRY FUELS THE
POTENTIAL FOR EXPLOSIVE FIRE GROWTH IS EXTREMELY HIGH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

AZZ101-CAZ229-NVZ460>466-280545-
/O.NEW.KVEF.FW.A.0011.070629T1900Z-070630T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
231 PM PDT WED JUN 27 2007 /231 PM MST WED JUN 27 2007/

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

SOUTHWEST WINDS WILL INCREASE AGAIN FRIDAY AFTERNOON ACROSS MUCH
OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. WITH AFTERNOON RELATIVE
HUMIDITIES LESS THAN 5 PERCENT AND DANGEROUSLY DRY FUELS THE
POTENTIAL FOR EXPLOSIVE FIRE GROWTH IS EXTREMELY HIGH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$
1 follow-up statement
000 
WWUS85 KVEF 280257
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
757 PM PDT WED JUN 27 2007


AZZ102-281400-
/O.EXP.KVEF.FW.W.0019.000000T0000Z-070628T0300Z/
/O.CON.KVEF.FW.A.0011.070629T1900Z-070630T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
757 PM MST WED JUN 27 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING FOR THE NORTHWEST DESERTS AND NORTHWEST
PLATEAU IN ARIZONA WILL EXPIRE AT 8 PM MST THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING.

WINDS HAVE DIMINISHED THIS EVENING ACROSS NORTHWEST ARIZONA AND
ARE EXPECTED TO REMAIN RELATIVELY LIGHT OVERNIGHT.

SOUTHWEST WINDS WILL INCREASE AGAIN FRIDAY AFTERNOON ACROSS NORTHWEST
ARIZONA AS AN UPPER LEVEL DISTURBANCES MOVES ACROSS THE PACIFIC
NORTHWEST AND NORTHWEST NEVADA. SUSTAINED WINDS AROUND 20 MPH WITH
GUSTS AROUND 35 MPH ARE EXPECTED. WITH AFTERNOON RELATIVE
HUMIDITIES LESS THAN 5 PERCENT AND DANGEROUSLY DRY FUELS THE
POTENTIAL FOR EXPLOSIVE FIRE GROWTH IS EXTREMELY HIGH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

AZZ101-CAZ229-NVZ460>466-281400-
/O.CON.KVEF.FW.A.0011.070629T1900Z-070630T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
757 PM PDT WED JUN 27 2007 /757 PM MST WED JUN 27 2007/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

SOUTHWEST WINDS WILL INCREASE FRIDAY AFTERNOON ACROSS MUCH OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA AS AN UPPER LEVEL
DISTURBANCES MOVES ACROSS THE PACIFIC NORTHWEST AND NORTHWEST
NEVADA. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS AROUND 35 MPH
ARE EXPECTED. WITH AFTERNOON RELATIVE HUMIDITIES LESS THAN 5
PERCENT AND DANGEROUSLY DRY FUELS THE POTENTIAL FOR EXPLOSIVE FIRE
GROWTH IS EXTREMELY HIGH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 27, 12:15 PM MST, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 27, 12:15 PM MST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1215 PM PDT WED JUN 27 2007

.SYNOPSIS...AN UNSEASONABLY STRONG AREA OF LOW PRESSURE OVER THE
NORTHEAST PACIFIC WILL MOVE INTO THE PACIFIC NORTHWEST AND BRITISH
COLUMBIA FRIDAY. THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL
REMAIN UNDER A DRY SOUTHWEST FLOW THROUGH THE UPCOMING WEEKEND WITH
GUSTY SOUTHWEST WINDS DEVELOPING DURING THE AFTERNOON HOURS.
&&

.UPDATE...DRA SOUNDING STILL INCREDIBLY DRY WITH ONLY 0.08 PW.
MORNING INVERSION HAS BROKEN AND HIGHER MOMENTUM IS BEING MIXED TO
THE SURFACE TO PRODUCE GUSTY WINDS FROM THE SOUTH-SOUTHWEST MOST
LOCATIONS. GRADIENT WILL CONTINUE TO STRENGTHEN TOMORROW AND FRIDAY
AS SHORT WAVE APPROACHES THE WEST COAST. NO UPDATES PLANNED FOR NOW
BUT WE WILL LIKELY ISSUE A FIRE WEATHER WATCH FOR FRIDAY AFTERNOON
ACROSS MUCH OF THE FORECAST AREA.  -RUNK-

.PREV DISCUSSION...FROM 330 AM PDT...SKIES CLEAR ACROSS THE FORECAST
AREA THIS MORNING UNDER PREVAILING SOUTHWEST FLOW. THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT WILL REMAIN UNDER A SOUTHWEST FLOW AS
AREA STUCK BETWEEN AN UNSEASONABLY STRONG TROUGH OVER THE NORTHEAST
PACIFIC AND RIDGE TO OUR SOUTH AND EAST. MODELS HAVE BEEN CONSISTENT
SHOWING SHORTWAVE TROUGH EJECTING INLAND INTO WASHINGTON/BRITISH
COLUMBIA FRIDAY. GRADIENTS TIGHTEN MAINLY ACROSS CENTRAL AND
NORTHERN NEVADA. 00Z MOS GUIDANCE INDICATES LITTLE CHANGE IN WIND
SPEEDS BETWEEN THURSDAY AND FRIDAY ACROSS FAR SOUTHERN
NEVADA/NORTHWEST ARIZONA. HOWEVER...AT ELY NAM GUIDANCE GOES FROM 12
KTS THURSDAY TO 19 KTS ON FRIDAY. IT APPEARS THE POTENTIAL STILL
EXISTS THAT CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS
PARTS OF CENTRAL NYE AND LINCOLN COUNTIES FRIDAY AFTERNOON. WILL LET
THE DAY SHIFT MAKE THE FINAL DETERMINATION AFTER SEEING THE 12Z AND
18Z MODEL RUNS.

.LONG TERM...LITTLE CHANGE TO INHERITED GRIDS AS MODELS CONTINUE TO
INDICATE RIDGING ACROSS THE AREA DURING THE EXTENDED. TEMPERATURES
WILL RUN SEVERAL DEGREES ABOVE NORMAL WITH LITTLE DAY TO DAY
VARIATION...AND SKIES WILL REMAIN PREDOMINANTLY CLEAR. ITS POSSIBLE
WE MAY SEE A SLIGHT INCREASE IN MOISTURE BY MIDWEEK AS THE HIGH
CENTER SHIFTS EASTWARD NEAR THE FOUR CORNERS...BUT MODELS SHOW
HIGHEST PW VALUES ONLY AROUND 1/2 TO 3/4 OF AN INCH ALONG THE
EXTREME SOUTHERN EDGE OF THE CWA.

&&

.AVIATION...FOR MCCARRAN...WINDS WILL REMAIN PRIMARILY OUT OF THE
SOUTHWEST DURING THE NEXT 24 HOURS... WITH GUSTS OF 15-20 KTS DURING
THE AFTERNOON. A THIN LAYER OF SMOKE WILL LINGER ALOFT DUE TO FIRES
IN CALIFORNIA...OTHERWISE CLEAR SKIES.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: RELATIVELY LIGHT WINDS AND CLEAR SKIES WILL PERSIST
ACROSS THE AREA. SMOKE FROM FIRES IN THE TEHACHAPI MTNS AND NEAR
LAKE TAHOE MAY REDUCE VISIBILITIES ALOFT ALONG TWEB ROUTES 427 AND
405.

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

PIERCE/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 27, 5:03 AM MST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
503 AM PDT WED JUN 27 2007

NVZ014-015-280700-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
503 AM PDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL MOVE TOWARD THE
PACIFIC NORTHWEST COAST LATE IN THE WEEK...WHICH WILL PRODUCE
ANOTHER ROUND OF GUSTY WINDS ACROSS NORTHERN AND CENTRAL NEVADA.
CRITICAL FIRE WEATHER CONDITIONS OF SUSTAINED WINDS OF 20 MPH OR
FREQUENT GUSTS GREATER THAN 35 MPH AND RELATIVE HUMIDITY VALUES
LESS THAN 15 PERCENT ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NYE
AND LINCOLN COUNTY FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:31 PM MSTFire Weather WatchVEFMohave24 hr

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.